Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 59, NWS Cheyenne, WY

July 3, 2001Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2001, 8:15 PM MDT for Albany County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2001, 8:15 PM MDT (02:15 UTC)
Expired
Jul 3, 2001, 9:15 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Albany County, WY

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
2581 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 040212
SVRCYS

WYC001-040315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING
  THIS INCLUDES THE CITY OF LARAMIE 

* UNTIL 915 PM MDT

* AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES NORTH OF VEDAUWOO...OR ABOUT 9 MILES
  EAST OF LARAMIE...MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE PUMPKIN VINE AND BUFORD

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

COX

WCJIN-WYSE

LAT...LON 4143 10557 4102 10557 4100 10528 4143 10529

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:30 PM MDT, 5 hours 45 minutes earlier.

Area forecast discussion, Jul 3, 2:30 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT TUE JUL 3 2001

DOWNWARD MOTION IN WAKE OF MCS OVR NORTHEAST PARTS OF THE FA THIS
MORN IS PUTTING A DELAY ON ANY TSTM DEVELOPMENT CURRENTLY.  VSBL
IMAGERY SHOWING OUTFLOW BOUNDARY OVR NORTHEAST COLORADO... WITH
CONVECTION FIRING INVOF IT.  CU FIELDS HAVING A DIFFICULT TIME
GETTING GOING ACRS ERN 2/3 OF THE FA AS OUTFLOW HAS CAPPED THINGS
FOR THE TIME BEING.  MODELS INITIALIZED POORLY AT 12Z...WITH ONLY
THE MM5 EVEN HINTING AT PCPN ASSOC W/ MCS OVR THE NRN PANHANDLE.
PLENTY OF LOW LVL MSTR EAST OF THE MTNS /DWPTS 50S AND 60S/ AND LI/S
OF -2 TO -5.  AS WK S/WV OVR NRN WY SWINGS ACRS AREAS NORTH OF THE
PLATTE RIVER THIS EVENING AND INTERACTS W/ MSTR AND INSTABILITY...
SCT TSTMS SHOULD DVLP.  WL USE 20-30% POPS FROM THE MTNS EASTWARD
THIS EVENING...W/ ISOLD ELSEWHERE.  LGT WNDS AND H8 DWPTS OF 15 DEGC
WL RESULT IN AREAS OF LOW CLDS/FOG LATE.

ALL THE MODELS BRING A STRONGER S/WV TROF OVR THE UPR RIDGE AND INTO
NRN WY BY LATER WED...AND ACRS THE WRN PANHANDLE WED NITE.  LOW LVL
BNDRY SHOULD REMAIN QUASI-STNRY OVR ERN WY DURING THE DAY...W/ HIGHT
H8 DWPTS EAST OF IT ONCE AGAIN.  TEMPS VERY WARM-HOT ONCE AGAIN...AS
H7 THERMAL RIDGE NOSES INTO SOUTH CENTRAL WYOMING.  BEST PCPN
CHANCES OVR ERN AREAS /UNFORTUNATELY FOR FIREWORKS DISPLAYS/ WL BE
WEDNESDAY NIGHT IN ADVANCE OF THE S/WV TROF.  WL PUT 30-40% POPS IN
FOR THE EVENING FROM THE MTNS EASTWARD.  AFTER 06Z...PCPN SHOULD END
AND AREAS OF LOW CLDS AND FOG WL ONCE AGAIN DVLP.   NO MAJOR PATTERN
CHANGES FOR THURSDAY...ALTHOUGH UPR DYNAMICS ARE A LITTLE WEAKER
THAN PREVIOUS DAYS.  WL ONCE AGAIN HAVE ISOLD/WDLY SCT AFTN POPS
ALL AREAS.

.EXTENDED DISCUSSION...
OVERALL GOOD AGREEMENT IN THE MEDIUM RANGE MODELS...HIGHLIGHTING A
MEAN TROUGH OVER THE NORTHEASTERN PACIFIC OCEAN / PACIFIC NORTHWEST
AND RIDGING FROM THE ROCKIES OVER THE PLAINS.  THIS SPELLS MORE WARM
TEMPERATURES FOR THE FORECAST AREA...THOUGH PROBABLY NOT QUITE AS
HOT AS IT HAS BEEN OVER THE LAST COUPLE OF DAYS.  WITH A FEW SHORT
WAVE TROFS MOVING THROUGH THE FLOW...WILL KEEP A CHANCE OF LATE DAY
STORMS MAINLY EAST OF THE MOUNTAINS.

.CYS...
WY...NONE.
NE...NONE.

JK/RGB

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:32 PM MDTSevere Thunderstorm WarningCYSAlbany43 min
Jul 4, 4:37 PM MDTSevere Thunderstorm WarningCYSConverse38 min
Jul 4, 5:15 PM MDTSevere Thunderstorm WarningCYSConverse45 min
Jul 4, 5:59 PM MDTSevere Thunderstorm WarningCYSConverse46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.